Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 53, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 17, 2022, 4:09 AM CDT for Morgan County, Scott County, Illinois. It was in force for 51 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2022, 4:09 AM CDT (09:09 UTC)
- Expired
- Jun 17, 2022, 5:00 AM CDT
- In force
- 51 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Morgan County, IL, Scott County, IL
The radar
The Lincoln radar (KILX), 98 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 4:30 AM CDT | HAIL 0.75 | Franklin, IL | DIME SIZE HAIL. |
| Jun 17, 4:35 AM CDT | TSTM WND DMG | 2 Sw Riggston, IL | NUMEROUS TREES DOWN ALL OVER SCOTT COUNTY. A STATIONARY SEMI TRUCK WAS BLOWN OVER BY THE WINDS. TIME ESTIMATED BY RADAR. |
| Jun 17, 4:35 AM CDT | TSTM WND DMG | Winchester, IL | MULTIPLE TREES BROKEN IN HALF. REPORT RELAYED BY BROADCAST MEDIA. TIME ESTIMATED BY RADAR. |
| Jun 17, 4:35 AM CDT | TSTM WND DMG | Winchester, IL | TREE DAMAGE IN WINCHESTER. REPORT RELAYED BY BROADCAST MEDIA. TIME ESTIMATED BY RADAR. |
| Jun 17, 4:37 AM CDT | TSTM WND DMG | Manchester, IL | LARGE TREE KNOCKED DOWN, CRUSHING A FENCE. |
| Jun 17, 4:40 AM CDT | TSTM WND DMG | Franklin, IL | TREES BLOWN DOWN FROM HIGH WINDS. |
| Jun 17, 5:10 AM CDT | TSTM WND DMG | Waverly, IL | FROM FACEBOOK. POWER LINES AND TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 1:42 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2224 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1926 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
985
WUUS53 KILX 170909
SVRILX
ILC137-171-171000-
/O.NEW.KILX.SV.W.0053.220617T0909Z-220617T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
409 AM CDT Fri Jun 17 2022
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Scott County in west central Illinois...
Morgan County in west central Illinois...
* Until 500 AM CDT.
* At 408 AM CDT, a severe thunderstorm was located near Griggsville,
or 13 miles north of Pittsfield, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Meredosia and Naples around 420 AM CDT.
Bluffs around 425 AM CDT.
Exeter around 430 AM CDT.
Winchester and Chapin around 435 AM CDT.
Woodson and Manchester around 450 AM CDT.
Murrayville around 455 AM CDT.
Franklin around 500 AM CDT.
Other locations impacted by this severe thunderstorm include
Prentice, Sinclair, Riggston, Merritt, Concord, Glasgow, Oxville,
Nortonville, Lynnville and South Jacksonville.
This includes Interstate 72 between mile markers 43 and 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3983 9057 3988 9058 3987 9000 3972 8999
3967 8996 3952 8993 3952 9058 3958 9058
3971 9065
TIME...MOT...LOC 0908Z 297DEG 35KT 3981 9072
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Geelhart3 follow-up statements
564
WWUS53 KILX 170928
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
428 AM CDT Fri Jun 17 2022
ILC137-171-171000-
/O.CON.KILX.SV.W.0053.000000T0000Z-220617T1000Z/
Scott-Morgan-
428 AM CDT Fri Jun 17 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR SCOTT AND MORGAN COUNTIES...
At 427 AM CDT, severe thunderstorms were located along a line
extending from near Meredosia to 9 miles west of White Hall, moving
east at 50 mph. Additional strong to severe storms were located
between Jacksonville and Franklin, also moving east.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Chapin, Arenzville, Jacksonville, Literberry and Alexander.
This includes Interstate 72 between mile markers 43 and 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Lincoln.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3983 9057 3988 9058 3987 9000 3972 8999
3967 8996 3952 8993 3952 9058 3958 9058
3971 9065
TIME...MOT...LOC 0927Z 278DEG 42KT 3980 9053 3945 9059
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Geelhart776
WWUS53 KILX 170947
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
447 AM CDT Fri Jun 17 2022
ILC137-171-171000-
/O.CON.KILX.SV.W.0053.000000T0000Z-220617T1000Z/
Scott-Morgan-
447 AM CDT Fri Jun 17 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR EASTERN SCOTT AND MORGAN COUNTIES...
At 447 AM CDT, severe thunderstorms were located along a line
extending from near Chapin to Manchester, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Murrayville, Woodson, Manchester, Jacksonville, Waverly and
Alexander.
This includes Interstate 72 between mile markers 53 and 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Lincoln.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3983 9057 3983 9000 3972 8999 3967 8996
3952 8993 3952 9034
TIME...MOT...LOC 0947Z 279DEG 32KT 3981 9038 3954 9031
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Geelhart270
WWUS53 KILX 171000
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
500 AM CDT Fri Jun 17 2022
ILC137-171-171009-
/O.EXP.KILX.SV.W.0053.000000T0000Z-220617T1000Z/
Scott-Morgan-
500 AM CDT Fri Jun 17 2022
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SCOTT AND WESTERN
MORGAN
COUNTIES WILL EXPIRE AT 500 AM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
central and west central Illinois.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Lincoln.
The Severe Thunderstorm Warning for eastern Morgan County has been
extended until 530 AM.
LAT...LON 3983 9057 3983 9000 3972 8999 3967 8996
3952 8993 3952 9034
TIME...MOT...LOC 0959Z 297DEG 35KT 3977 9029 3950 9022
$$
GeelhartWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:39 AM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 17, 2:39 AM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 239 AM CDT Fri Jun 17 2022 .SYNOPSIS... Issued at 237 AM CDT Fri Jun 17 2022 Scattered strong thunderstorms are expected early this morning, mainly south of a Quincy to Decatur line. Once storms depart, clouds will diminish through the day. Some temporary relief from the heat is expected today and Saturday, as lower humidity air filters into the region. Highs will be in the mid 80s today, and low 80s on Saturday. The relief will be short-lived, as temperatures return to the 90s for next week. Aside from the storms this morning, no rainfall is expected through at least Tuesday. && .SHORT TERM...(Today and tonight) ISSUED AT 237 AM CDT Fri Jun 17 2022 A weak frontal boundary remained draped across the CWA as of very early Fri morning, positioned roughly along or just north of the I- 72 corridor at 05z/12am. West of the area, thunderstorms developed late Thursday night/very early Fri morning along a tight low level (925mb, 850mb) moisture gradient located from SW Nebraska into far southern IA. RAP analysis suggests this gradient, and the sfc front, will gradually shift southward during the pre-dawn hours, resulting in the existing convection taking on a southeastward trajectory. That puts existing storms on a path to clip the southwest portions of the CWA, likely between 3-8 AM, and within the last few minutes additional storms began developing along a Schuyler to Christian Co. line. While deep layer shear will be marginal, around 30 knots, ample elevated instability will support the potential for scattered strong wind gusts and isolated hail. Locally heavy rainfall is also a concern, as PWAT values are near 2" and radar estimates across southern IA show areas where 3+ inches of rain have fallen. Storms are expected to be fairly progressive as they drop southeast though, which should limit the flash flooding potential. Storms should depart the CWA no later than mid-morning, and once they do a relatively quiet weather day is anticipated. Cloud cover will diminish into the afternoon, as a broad sfc high pressure over Canada nudges toward the upper Great Lakes. Winds will take on a northerly component today, and dewpoints start to lower with the front having moved off to the south. It will still be warm, but temperatures will be closer to normal, with highs in the mid to upper 80s and overnight lows in the low 60s. && .LONG TERM...(Saturday through Thursday) ISSUED AT 237 AM CDT Fri Jun 17 2022 Saturday looks like the nicest day in the forecast, as strong sfc high pressure over the Great Lakes results in northeasterly winds across central IL, which will continue to advect lower dewpoint air in to the area. Afternoon dewpoints in the 50s will feel quite refreshing compared to the 70s dewpoints earlier this week. Mostly sunny skies and relatively light winds (less than 10 mph) will make it a seasonable summer day, with highs in the low 80s. The upper level pattern will be very amplified by Saturday, with a significant upper level ridge positioned to the west of our area, across the eastern Great Plains. Unfortunately, with that ridge looming upstream, any reprieve from the heat will be short-lived, and indeed 850mb temps are expected to climb from the mid-teens (degC) on Saturday to around +23 degC by Tuesday. High temperatures return to the 90s by Monday, and likely stay there through at least the upcoming work week, and possibly beyond. The CPC 8-14 day outlook (valid June 24-30) strongly favors above normal temperatures across the Midwest, and normal high temperatures for late June are in the mid to upper 80s. Circling back to the upcoming week, conditions don't look too oppressive for Monday. While highs are expected to be in the low 90s, dewpoints stay in the 60s, which would keep heat indices below 100. Tuesday is more concerning, with highs expected to push into the upper 90s, and some guidance suggesting highs in the triple digits. Dewpoints near or into the 70s could result in heat indices approaching 105, possibly requiring a heat advisory if that forecast holds. Into the latter half of the work week, a shortwave moving through the northern Plains will flatten the ridge somewhat, although high 500-mb heights will remain anchored across the southern MS Valley. There is the potential for a few upper disturbances to move along the northern periphery of the flattened ridge, potentially bringing precip/storms to central IL sometime in the Wed/Thur timeframe. Confidence is quite low at this range, however, and only slight chance PoPs are included in the forecast. With precip chances few and far between, abnormally dry conditions expanding across east- central IL, and another prolonged stretch of well-above normal temperatures, the possibility of at least some drought development is increasing. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1140 PM CDT Thu Jun 16 2022 VFR conditions will prevail at all TAF sites next 24hrs. Scattered cirrus will prevail at most sites overnight. However, a complex of storms that has developed over eastern and southeast Nebraska will move east to southeast toward the state. Most HiRes models bring parts of this complex into west central IL toward morning, about 10-11z. Based on current guidance, looks like SPI will be the only site to see any convection. So, will have VCTS for now at SPI later than first thought. All other sites will have overcast cirrus or a mix of mid and high clouds during the morning hours. Skies should clear from north to south from late morning through early afternoon. Clear skies expected into the evening hours. Winds will be light and variable overnight and then be relatively light out of the northwest during the day...then light and variable again tomorrow evening. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Erwin SHORT TERM...Erwin LONG TERM...Erwin AVIATION...Auten
Hazardous weather outlook, Jun 16, 3:31 PM CDT, 12 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 331 PM CDT Thu Jun 16 2022 ILZ027>031-036>038-040>046-171700- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion- 331 PM CDT Thu Jun 16 2022 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...This afternoon and tonight. There is a chance for thunderstorms, mainly south of I-74 and primarily overnight. If storms move into the area, some could be severe producing damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Dangerously hot and humid conditions may return to the region next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this evening and overnight. ILZ047>057-061>063-066>068-071>073-171700- Cass-Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay- Richland-Lawrence- 331 PM CDT Thu Jun 16 2022 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...This afternoon and tonight. Dangerous heat and humidity will continue near and south of I-72 through this evening. Heat indices are expected to peak between 100 and 105 degrees today. There is a chance for thunderstorms, primarily overnight. If storms move into the area, some could be severe producing damaging winds and large hail. An isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few strong to severe storms may linger Friday morning. Dangerously hot and humid conditions may return to the region next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this evening and overnight. AAT
In the hours before
Local storm report, Jun 17, 3:47 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
347 AM CDT FRI JUN 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 AM HAIL RUSHVILLE 40.12N 90.56W
06/17/2022 E1.00 INCH SCHUYLER IL PUBLIC
&&
ERWINThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:27 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Schuyler | 48 min |
| Jun 17, 3:53 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon | 52 min |
| Jun 17, 4:15 AM CDT | Special Weather Statement | ILX | Christian | 30 min |
| Jun 17, 4:42 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 33 min |
| Jun 17, 4:58 AM CDT | Severe Thunderstorm Warning | ILX | Morgan | 19 min |
| Jun 17, 5:14 AM CDT | Flash Flood Warning | ILX | Morgan, Sangamon, Scott | 4 hr |
| Jun 17, 5:14 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 34 min |
| Jun 17, 5:22 AM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Effingham, Jasper, Shelby | 23 min |
| Jun 17, 5:43 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Effingham, Moultrie, Shelby | 30 min |
| Jun 17, 5:47 AM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Effingham, Jasper, Shelby | 43 min |
| Jun 17, 6:07 AM CDT | Flash Flood Warning | ILX | Cumberland, Effingham, Jasper, Shelby | 4 hr |
| Jun 17, 6:17 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 28 min |
| Jun 17, 6:44 AM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 46 min |
| Jun 17, 7:15 AM CDT | Flash Flood Warning | ILX | Crawford, Lawrence | 3 hr |
| Jun 17, 9:56 AM CDT | Areal Flood Warning | ILX | Effingham | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.